I'm Julie Wood from Canada and this is a photo of my son who died age 26.
John David (JD) was sweet, idealistic and funny, and a gifted debater, actor and director.
In his late teens, a doctor gave him high doses of stimulants but never told him to taper off slowly. After four years, JD quit the drug, had what I now believe to be a withdrawal-related psychotic break and attempted suicide. The hospital didn't consider JD may be having an adverse drug reaction but concluded he had schizoaffective disorder and gave him Risperdal, Ativan, Celexa and Imovane. JD recovered in a few days and was discharged to another doctor, who kept upping his medication despite complaints as he deteriorated.
We complained about the terrible effects of the Celexa (Citalopram) and Effexor (Venlafaxine) was substituted. The Effexor was equally bad but when we complained again, the doctor doubled the dose. In retrospect, we believe he could not metabolize the SSRIs and medication poisoning was causing him brain damage.
Although he got off all the drugs, months later he could not read or even watch TV. JD committed suicide in despair and we believe this was a result of the the drugs. When we complained to the College of Physicians and Surgeons, they denied that the drugs caused harm. They insisted it was all due to psychotic depression and assorted other mental illnesses.
Click here to read more accounts of stolen lives.
John David became suicidal from antidepressant withdrawal